T Nation

Stomach Issues on T?

Has anyone had stomach issues, diarrhea specifically while on TRT? I switched from shots to compounded cream around 3 months ago and the cream has worked really well for me, all numbers look great. However, over the last month or so I’ve had chronic diarrhea, especially if I don’t eat well. I’ve read this can be a side effect of injectable test, as well as creams, and to hormone changes in general. I know it’s not a pleasant topic, but I was wondering if anyone else had this side and if so what they did about it?

Lots of men start TRT and have problems right out of the gate and it is linked to gut health, I have been on TRT for 2.5 years and have slowly gone down hill quickly recently! My doctors think I have a partial bowel obstruction slowing digestion which increases symptoms like fluid retention, bloating, edema swelling in the lower extremities which happens when your have infrequent bowel movements.

TRT can deplete minerals and vitamins, my iron, potassium and vitamin D are all dangerously low and linked to my poor gut health. My potassium is so low it is disrupting my heart and landed in the ER for it yesterday. Recently stopped TRT and all three that were previously severely deficient are now bottomed out but in range within 1-2 points.

I suggest you go all the way and check all vitamins because any deficiencies will cause problems that can get out of control later on.

Kind of a damned if you do damned if you don’t! Luckily my vitamin and mineral levels all looked good on my most recent bloodwork. I took an antibiotic a few years ago and my stomach has just never been the same since then and I think the trt just exacerbated that.

I’m sorry to hear you’ve been having those issues. It always seems like two steps forward one step back. You correct something and something else pops up.

Get some probiotics, you need some new gut bacteria is all.